MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE EXTENSION CABLE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE EXTENSION CABLE; VENTRICULAR (ASSISST) BYPASS
Model Number 100
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the driveline extension cable was not returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Visual evidence provided revealed that the red dot guide was not printed on driveline extension cable connector.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed to an improper assembly during the manufacturing process.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.
 
Event or Problem Description
It was reported that during wet test the driveline extension cable was missing the red dot which indicates where to line it up with the ventricular assist device (vad) driveline cable.The driveline extension cable worked fine during wet test and has been exchanged.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE EXTENSION CABLE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key12174918
Report Number3007042319-2021-05360
Device Sequence Number3298703
Product Code DSQ
UDI-Device Identifier00888707000024
UDI-Public00888707000024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2021
Device Model Number100
Device Catalogue Number100
Device Lot NumberD000153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight59